Google+
 
d Marbuse-1951
Contact Marbuse-1951 Print

My Story

Translate into:
German    
French    
Spanish    

Date Δ 

Last PSA from

Personal stories

       
11.11.2018 1.17 27.08.18
I just returned from a combined TomoHD (IMRT)/Proton Boost+ADT treatment over two months at the Heidelberg University Hospital/Heidelberg Ion Beam Therapy Center (HIT).
With the exception of a lower leg edema along connective tissue below the left knee after the second ADT injection and some bladder cramps during the TomoHD irradiation, I have had no significant side effects.

I present a German summary of my diagnostic and treatment story below. I'll get more personal in a later report, when I also hope to have the first post-treatment PSA values. My health insurance, AOK-Nordost, refused to cover the costs of the proton boost, even after appeal, so I'm suing them before the Berlin Sozialgericht. I hope to have an update on that soon.

My main takeaway for all PCa patients is not to rely on the recommendations of urologists about treatment (they all seem to prefer RP). And don't believe their downplaying of the risk of permanent incontinence (it's at least 20%). Go to a local radio oncologist (Strahlenonkologe) yourself for advice, then contact nearby proton therapy centers online. They will allow you to upload your diagnoses and images, give you a free online consultation and make a decision about whether they can treat you.

In central Europe there are proton therapy centers at the University Hospitals in Dresden, Essen, Heidelberg and Marburg, and the independent Rinicken Klinik in Munich. There are also centers in Prague and Wiener Neustadt (Austria). Just Google them to organize an online consultation.

1) 19.12.2017 Urologische Untersuchung, Praxis Dr. R. Domnitz. Befund: inhomogenes Parenchym, teilw. Hypoechogen
2) 11.01.2018 PSA-Initial: 55.24 ng/ml (gesamt); Diagnose: Prostata-Neubildung m. unbekanntem Verhalten, G. (D40.0G)
3) 14.03.2018 Befund der MRT-Untersuchung am 09.03.2018 (DTZ-Berlin): Hochgradiger Verdacht auf ein PCa im rechten Seitenlappen, mit Infiltration der Transitionalzone. Infilitration der Kapsel sehr wahrscheinlich, kein Hinweis auf ein kapselüberschreitendes Wachstum, eine hämatogene oder lymphogene Metastasierung. PI-RADS: 5.
4) 27.03.2018 Prostata-Stanzbiopsie unter TRUS gesteuert (Praxis Dr. R. Domnitz)
5) 09.04.2018 Histologie: Nachweis eines gering azinär differenzierten PCa im rechten Seitenlappen (Institut für Pathologie Königs Wusterhausen).
Lokalisation: ICD-O C61, Typersierung: ICD-O M-8140/3
Gleason 10 : 5+5, 5+3, 10 Stanzzylinder negativ.
Prognose-Gruppe: 5
6) 12.04.2018 Befund der Ganzkörperskelettszintigraphie und Teilkörper-SPECT Untersuchung am 10.04.2018 (DTZ-Berlin):
Kein eindeutiger Hinweis für eine ossäre Metastasierung
7) 03.05.2018 PSA 56.60 ng/ml (gesamt)
8) 25.05.2018 Befund der PSMA PET/CT Untersuchung am 25.05.2018 (DTZ-Berlin):
Nachweis eines malignomtypischen PSMA-Metabolismus in der Prostata, überwiegend im rechten Prostatalappen. Von einer Kapselinfilitration is auszugehen. Kein Hinweis auf ein kapselüberschreitendes Wachstum, lymphogene oder hämatogene Metastasierung.
9) 29.05.2018 Beginn der Hormontherapie (ADT), zweiwöchige Einnahme von Bicalutamid Neumann 50mg
10) 05.06.2018 Erste Trenantone Spritze (ADT)
11) 02.07.2018 PSA 10.80 ng/ml (gesamt)
12) 27.08.2018 Bestrahlungsplanungs-CT am NCT/Universitätsklinikum Heidelberg. PSA 1.17 ng/ml (gesamt)
13) 06.09.2018 Zweite Trenantone Spritze (ADT)
14) 10.09.2018 Beginn der achtwöchigen kombinierten IMRT/Protonenboost Strahlentherapie am HIT/NCT/Universitätsklinikum Heidelberg
15) 06.11.2018 Ende der Strahlentherapie am HIT/NCT/Universitätsklinikum Heidelberg
       
06.10.2019 0.34 30.09.19
Sideeffects of ADT: Two days after the second injection of Trenatone in Sept. 2018 I developed an infected tendon in my left lower leg. This was very painful when subjected to pressure laterally such as knelling. An orthopedist in Heidelberg confirmed the infection by ultrasound, prescribed an analgesic gel, and after it didn't clear up sent me for an MRI. The MRI confirmed the infection but revealed no metastases.

In late Nov./Dec. 2018 I developed a rash of itchy small points over my chest, abdomen and arms. My GP thought it was scabies but a dermatologist doubted that, prescribed a cortison cream, and told me to avoid all spicy foods. It then gradually cleared up.

I strongly suspect that these are both side effects of the ADT. After discontinuing ADT in Dec. 2018, they both receded and did not reappear.

The proton RT did lead to a slight inflammation of my left hip joint, which would lead to a certain stiffness after walking more than 2 km. This cleared up by itself after several weeks.

By March 2019 erotic dreams and a minimal amount of sexual arousal returned. While an ejaculation is just possible (while feeling quite unnatural and producing a clear ejaculate), ED is total. Any repeated sexual activity leads to a recurrence of the left-side prostatitis I suffered from during the 1990s (mild pain in the hip joint, groin and kidney regions). Refraining from it completely eliminates discomfort after several days or weeks.